MAUDE Adverse Event Report: KARL STORZ SE & CO. KG D-LIGHT P HIGH POWER LIGHT UNIT FOR AF; LIGHT SOURCE

KARL STORZ SE & CO. KG D-LIGHT P HIGH POWER LIGHT UNIT FOR AF; LIGHT SOURCE
Model Number 20133720-1
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
Customer reported that during a procedure, the device caught on fire; no patient injury.
 
Additional Manufacturer Narrative
Per new information from the certified perioperative nurse (cnor), this incident was found prior to a patient being brought in to the or.They were setting up the or for an arthroscopy case and upon noticing the foul odor, or determined that the light source was the issue.The unit was then removed and replaced with a unit from another or prior to the patient being brought back to surgery.No delay in surgery occurred.Also per the cnor, no flame or spark was noted with the incident.When the light bulb assembly was removed, it was noted to have the burnt appearance.No one was injured when handling this.It was reported that the device caught fire during the procedure, with no harm to patient or user reported.Initially, this case was deemed to be reportable since the reported issue could lead to a serious injury in case of reoccurrence; however, with the new information provided by the cnor (stated above), a new review of the complaint was performed.According to the information received, there was no flame or sparks noted.When the light bulb assembly was removed, it was noted to have the burnt appearance.No one was injured when handling this and the issue was realized prior the patient was in the or.The risk is covered in the related risk file (sap-id: 300000166779; risk-id: 3.3.03; version: be; severity-level: 2 (due to software failure the fan does not work in a right way); probability-level: 1 (improbable)).Based on the risk analysis and the new information received, this event was re-evaluated and is considered no longer reportable - no malfunction or serious injury.

Brand Name
D-LIGHT P HIGH POWER LIGHT UNIT FOR AF
Common Device Name
LIGHT SOURCE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key16573167
Report Number9610617-2023-00062
Device Sequence Number6127429
Product Code OWN
UDI-Device Identifier04048551004685
UDI-Public04048551004685
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20133720-1
Device Catalogue Number20133720-1
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer01/18/2023
03/28/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date03/21/2023
04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown